MAUDE Adverse Event Report: NUVASIVE NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16087545
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation nor were bone quality tests result provided; however, radiographs provided confirmed the reported event.It is unknown if the patient complied with post-operative physical restrictions.At this time there is insufficient information to determine the root cause.Labeling review: potential adverse events and complications ".As with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".Confirm heights of screws match with patient's lordosis when securing lock screws.Failure to verify screw height following insertion may result in inadequate rod normalization." ".Final-tighten all lock screws with the counter-torque and torque t-handle.Do not final-tighten through other instruments in the set, as the rod may not be able to normalize to the tulip.Ensure there is enough rod overhang when final tightening, and do not lock down on the conical portion of the rod.Failure to do so may lead to improper lock down of the construct." patient education: ".The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.".
 
Event or Problem Description
In (b)(6) 2018, a patient underwent a procedure from vertebral level l2 to l4.Screws were placed percutaneously to brace a fracture.During a follow up appointment in (b)(6) 2019, radiographs identified that the screws had loosened prematurely and would need to be removed.On (b)(6) 2019, the patient underwent a revision procedure.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego 92121
MDR Report Key8893933
Report Number2031966-2019-00228
Device Sequence Number241018
Product Code NKB
UDI-Device Identifier00887517560056
UDI-Public887517560056
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16087545
Device Lot NumberAS6839
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR